Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for severe chronic back pain caused by hyperalgesia

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

default
Posted on Mon, 29 Aug 2016 in Medicines and Side Effects
Question: I have lived with chronic pain since 2010 due to fracturing my t-12 in my back. I was put on pain MEDS, I also suffer from depression, bi-polar, ptsd, panic and anxiety attacks. I have physco semantic seizures due to stress, and anxiety. I had a full hysterectomy in 2012, and thyroid removed in 2014 it was cancer. my whole life has changed I'm 34 and I don't know what else to do anymore. Nobody understands me or what I go through. I don't like pity parties nor people feeling sorry for me. My marriage is going to end I have no sex drive, I never feel good. I'm always hurting, I've gained almost 100 pounds since 2014 I used to weigh 140 pounds. I hate myself and what I've become. I have No support system I just wish they could feel what I go through for one day maybe they'd understand. I've been on Lortab, Valium since 2010 Prozac, synthyroid, trazadone, gabafentin,. I've been without my pain medication as well as Valium and all MEDS for almost 2 months. I was just recently got my synthyroid as I became very ill as well as Prozac. My family Dr I've had for years discharged me because of a blood panel for lupus but also did a random drug test which was fine I wasn't told I was being drug tested but my dr at the time put me on Adipex-P for my weight gain because of my not having a thyroid. The Dr said the phentermine did not show up in the blood drug test! Which is impossible the Adipex-P actually made me gain weight. I was not notified of being discharged, he cold turkey took me off my pain MEDS, Valium and everything. I'm so sick the pain is unbearable. It's making my depression alot worse it's very hard to find a drug to prescribe pain MEDS I don't know what else to do. one minute I'm crying, next minute I'm wanting to scream or punch something or someone I feel as everyone would be better off without me. I'm such a burden I never feel like doing anything all I want to do is sleep. I'm in a dark hole and I can't see the light. I live in sc Australia all Dr's I called want prescribe the pain MEDS I need and without these MEDS I can't function. I'm sure nobody can help me I just don't know what else to do. I'm not a drug addiction I need my MEDS because of all my health problems. if anyone has any info or could help me find answers it'd greatly be appreciated. I can't remember anything anymore. I scare myself sometimes with the thoughts I have. I'm just physically and mentally tired and I'm tired of hurting if I wasn't here I'd feel nothing nor be a burden or people wouldn't think I'm making things up! I was told I should have never been put on the Adipex-P because it was counteracting with my synthyroid. I just don't see how any human being especially a drug could do this to me or anyone! I've thought of contacting a lawyer but I'm not like that money want do anything for what I've wen the through nor what I go through everyday. Thanks for tour time and help is appreciated thanks. I live in sc but I'm willing to travel wherever to find a good dr that cares and listens and will put.me on all my meds.
doctor
Answered by Dr. Alexander H. Sheppe 10 hours later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

It has long been known that opioid pain medications actually worsen pain over time rather than help it. This process is called hyperalgesia. Doctors are not likely to prescribe opioids as this will only lead to tolerance, dependence, and worsened chronic pain over time. Treatments that are more beneficial include regular intensive physical therapy, and medications including SNRI antidepressants (Effexor, Cymbalta), and Neurontin (which you are on, though perhaps at too low a dose). I would recommend you seek out these treatment options instead.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private link below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Hyperalgesia

doctor1 MD

I have taken Xanazx2.0 , as a result of car wreck ending whichever traumatic scoliosis . I sever reactions of most muscle relaxation. So my...

doctor1 MD

I am a chronic pain patient who is recieving opiate therapy, I had a gallbladder attack in 2003 and now I am having gallbladder pain again. My...

doctor1 MD

can I switch from oxycodone 10mg to APAP/ codeine 300-30m when I run out of the oxycodone?

doctor1 MD

I have been taking vicodin or various forms for severe back pain for 42 years .it helps but not total but since everyone in this area is selling...

doctor1 MD

My son was diagnosed with visceral hyperalgesia today and was also told that he has an undetermined bacteria that's causing inflammation in his...

doctor1 MD

Hi I started having lower abdominal pain 7 hours ago, the last hour it has got a lot worse, severe. It seems to be in the pelvic floor area...

doctor1 MD

I have been on Fentanyl patches for neuropapy in my feet for about seven years. I m now on 50 Mg but my doctor wanted me to Withdrawal in about two...